Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jun 23, 2021, 1:46 PM EDT for Martin County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2021, 1:46 PM EDT (17:46 UTC)
- Expired
- Jun 23, 2021, 2:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Melbourne, FL
County Martin County, FL
The radar
The Melbourne radar (KMLB), 124 km from the middle of the area, began a volume at 17:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 5.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 431 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1206 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
158
WWUS82 KMLB 231746
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
146 PM EDT Wed Jun 23 2021
FLZ059-064-231830-
St. Lucie FL-Martin FL-
146 PM EDT Wed Jun 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ST. LUCIE AND
EASTERN MARTIN COUNTIES UNTIL 230 PM EDT...
At 145 PM EDT, Doppler radar was tracking a strong thunderstorm near
Jonathan Dickinson State Park, or near Hobe Sound. This storm was
nearly stationary.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Port Saint Lucie, Walton, Stuart, Tequesta and Jupiter Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2697 8007 2697 8014 2696 8014 2696 8037
2732 8039 2737 8021
TIME...MOT...LOC 1745Z 155DEG 4KT 2702 8019
$$
FehlingWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jun 23, 10:50 AM EDT, 2 hours 56 minutes earlier.
Area forecast discussion, Jun 23, 10:50 AM EDT, 2 hours 56 minutes before
Area Forecast Discussion...CORRECTED National Weather Service Melbourne FL 1050 AM EDT Wed Jun 23 2021 .UPDATE... Another convectively active day expected, with high shower and thunderstorm chances in the forecast for this afternoon and evening. A rather moist airmass remains in place across central Florida, south of a stalled frontal boundary near the FL/GA border, with morning soundings at TBW/XMR showing PW values around 1.8-2.0". Weak trough axis aloft will continue to push slowly southward, with ridge axis lifting a bit northward toward the Lake Okeechobee region by late day. This will keep a weak offshore flow across east central FL, allowing the east coast sea breeze to form and shift inland through the afternoon. Some lingering mid/high level cloud cover continues this morning, especially from Melbourne south, which may delay heating and storm development slightly. However, should still see enough breaks in the clouds and sufficient daytime heating (highs reaching the upper 80s/low 90s) for scattered to numerous showers and storms to form with the inland moving sea breeze boundaries this afternoon. Boundary collisions are favored over the interior through late afternoon, leading to greatest storm coverage initially inland. However, a west-northwest flow will shift convection and debris cloud cover/rainfall back toward the coast. Have therefore kept high PoPs, around 70 percent, across the entire area today. Locally heavy rainfall, frequent lightning strikes and strong wind gusts up to 40-50 mph will be the main concern today with any stronger convection today. However, can't rule out a severe storm or two producing damaging straight line winds. && .AVIATION...VFR conditions this morning, with initial shower and thunderstorm development possible as the east coast sea breeze forms and moves inland. Greatest storm coverage will be into the mid-late afternoon as sea breeze boundaries continue toward the interior and collide through late day, with any convection and debris cloud rainfall shifting back toward the coast and offshore through the evening. TEMPO IFR/MVFR conditions and variable strong gusty winds will be possible with any storms today, mainly between 18-24Z today. Although some of this activity will likely linger into the late evening hours, as it has done over the past couple days. && .MARINE...S/SW winds the morning will gradually become E/SE into the afternoon with the developing east coast sea breeze. Wind speeds will be around 10 knots or less with seas 2-3 feet. Main concern will again be higher coverage of showers and storms developing over land areas that will push toward the coast and offshore this afternoon and evening, producing lightning strikes and gusty winds. && .PRELIMINARY POINT TEMPS/POPS... DAB 88 72 86 72 / 70 40 60 30 MCO 90 73 88 73 / 70 50 70 20 MLB 88 73 86 74 / 70 40 60 30 VRB 88 73 86 71 / 70 40 60 30 LEE 90 73 87 72 / 70 50 70 20 SFB 90 73 87 72 / 70 50 70 30 ORL 91 74 89 73 / 70 50 70 20 FPR 89 73 87 71 / 70 40 70 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Weitlich/Fehling/Haley
Hazardous weather outlook, Jun 23, 11:31 AM EDT, 2 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1131 AM EDT Wed Jun 23 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-232215- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1131 AM EDT Wed Jun 23 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Isolated lightning storms should develop along or just inland from the coast early this afternoon, sparked by the east coast sea breeze. Additional lightning storms along the west coast sea breeze will move east to southeast up to 10 to 15 mph across the peninsula this afternoon and collide with the east coast sea breeze over inland east central Florida. Wind gusts near 50 mph will occur in the stronger storms along with frequent lightning strikes. An isolated storm may become severe with damaging winds near 60 mph and hail. If thunder is heard, don't press your luck. Seek shelter in an enclosed building or automobile. .FLOOD IMPACT... A moist and unstable airmass will combine with slower storm motions to produce a threat for very heavy rain, with 2 to 3 inches possible in just a couple hours this afternoon and early evening. Temporary flooding is likely for areas that experience such rain rates, especially urbanized, low lying and poor drainage locations. Most areas though will receive an inch or less. .RIP CURRENT IMPACT... There is a Moderate risk of dangerous, life-threatening rip currents at all central Florida Atlantic beaches today. Always swim within sight of a lifeguard, and never enter the surf alone. .MARINE THUNDERSTORM GUST IMPACT... Lightning storms will pose a threat to boaters on the inland lakes, intracoastal and nearshore Atlantic waters this afternoon and early evening. A few storms will produce wind gusts of 35 to 45 knots and frequent lightning strikes. Storm motions will be slower and potentially more erratic than previous days, but a general movement toward the east to southeast is expected. Isolated storms are possible along the coast south of the Cape early this afternoon with a higher storm coverage later in the day over the interior then pushing toward the east coast. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Scattered to numerous afternoon showers and lightning storms are forecast. Cloud-to-ground lightning strikes, gusty winds and torrential downpours will be the main threats with these storms. The rip current risk will remain Moderate through the weekend. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate if needed. Kelly/Weitlich
In the hours before
Special weather statement, Jun 23, 1:34 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Melbourne FL
134 PM EDT Wed Jun 23 2021
FLZ058-059-064-231830-
St. Lucie FL-Okeechobee FL-Martin FL-
134 PM EDT Wed Jun 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ST. LUCIE...
SOUTHEASTERN OKEECHOBEE AND WESTERN MARTIN COUNTIES UNTIL 230 PM
EDT...
At 134 PM EDT, Doppler radar was tracking a strong thunderstorm over
Indiantown, moving northwest at 10 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Indiantown, J And S Fish Camp, Saint Lucie West, Tradition and Port
Mayaca.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2700 8062 2708 8066 2711 8066 2716 8071
2720 8076 2717 8086 2732 8039 2696 8037
2696 8061
TIME...MOT...LOC 1734Z 151DEG 9KT 2699 8048
FehlingSpecial weather statement, Jun 23, 1:46 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
146 PM EDT Wed Jun 23 2021
FLZ059-064-231830-
St. Lucie FL-Martin FL-
146 PM EDT Wed Jun 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ST. LUCIE AND
EASTERN MARTIN COUNTIES UNTIL 230 PM EDT...
At 145 PM EDT, Doppler radar was tracking a strong thunderstorm near
Jonathan Dickinson State Park, or near Hobe Sound. This storm was
nearly stationary.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Port Saint Lucie, Walton, Stuart, Tequesta and Jupiter Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2697 8007 2697 8014 2696 8014 2696 8037
2732 8039 2737 8021
TIME...MOT...LOC 1745Z 155DEG 4KT 2702 8019
FehlingThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 9:20 PM EDT | Special Marine Warning | MLB | 115 min | |
| Jun 23, 1:34 PM EDT | Special Weather Statement | MLB | Martin | 56 min |
| Jun 23, 3:25 PM EDT | Special Weather Statement | MLB | Indian River, Martin, Okeechobee, Saint Lucie | 65 min |
| Jun 23, 3:42 PM EDT | Areal Flood Advisory | MLB | Okeechobee | 93 min |
| Jun 23, 3:57 PM EDT | Special Weather Statement | MLB | Osceola | 48 min |
| Jun 23, 5:00 PM EDT | Areal Flood Advisory | MLB | Brevard, Indian River, Osceola | 90 min |
| Jun 23, 5:42 PM EDT | Areal Flood Advisory | MLB | Lake, Orange, Seminole | 2 hr |
| Jun 23, 7:45 PM EDT | Areal Flood Advisory | MLB | Lake, Orange, Seminole, Volusia | 90 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.